I've probably posted here about this before, but can't remember if I have. I apologize for my lack of memory and clear thinking in advance. (I've had a migraine for 3 days straight with no relief in sight.) Anyway, I went in for my annual exam and mentioned the frequent migraines I've been getting. I know that birth control pills have increased the frequency that they happen. Before I used to get them just before my period and a few days in, so I just lived with having menstural migraines a few days out of the month. I still get them before my period starts and during my period, but now it they happen haphazardly throughout my cycle for a days at a time. So the nurse/midwife I go to suggested that I take my birth control continuously for 3 months and have my period the 4th month. That seems to be the usual course of action for menstural migraines. Has anyone done that? Does it help any? I just don't see how it can help me. Anyway, she suggested that I go to my physician and evaluated for further treatment of my migraines. I'm planning to do that and even have been keeping track of the days they happen.
Here's another question/explanation. Someone posted to me a while back on another board that I have to go off birth control before they can treat the migraine headaches. (In most cases, I've been told it doesn't make much difference.) The nurse told me that sometimes one is prescribed pain releivers even while on birth control, so I wouldn't neccesarily have to do it. She also told me that it most likely won't make a lot of diffence. I don't like being on it, but I don't want to go off of it either because my other options are not that promising for me. Migraines run in my family anyway. My mom and brother get them. Would it make a difference?
I think that is going to be up to the individual neurologist as to whether you need to go off of birth control for migraine treatment but I know my regular doc wouldn't even consider anything for me as my migraines at the time were totally related to birth control and he felt it was not a good idea to add more medication for migraines that could pretty much be eliminated by stopping the birth control. He was not a real fan of the pill anyway becuase of all the serious side effects from it. Since you have migraines without the pill then I would let the neurologist decide what he/she thinks it appropriate treatment for them. I personally think going off the pill if they are a cause of migraines is the smart thing to do eventually. I do still get migraines but rarely anymore and usually it is from the stress of a severe sinus infection which is something I know have under control for over a year.
I too am taking birth control and get the hormonal migraines during my period. They are getting worse. I am not sure there is an answer out there. I am taking effexor xr for the tension and it has cured it completely, and the bcp for the breast swelling and pain pms. but I still get the migraines. Imitrex makes my face cold. dizzy, and very sleepy. I can't do my usual runs of 5 miles a day. Anyone have advice out there?
I have the same exact symptoms. My neuro had be try taking Frova to try to prevent the migraines two days prior to my period but this hasn't been working as I am know getting the migraine a week or more before my period. Very frustrating! Now he want's me to come back in to talk about preventatives.....I tried Seasonale for only a week or two and I gained 8 pounds and stopped that...Have you found any other solutions or remedies???